MAUDE Adverse Event Report: STRYKER SPINE-US VLIFT CAGE DIAM 18 X 20MM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

STRYKER SPINE-US VLIFT CAGE DIAM 18 X 20MM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 48291820
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.Device remains implanted.
 
Event or Problem Description
It was reported that when the gold screw of the cage was final tightened by counterclockwise movement, as specified in the surgical technique, a part of the screw broke.Because the screw breakage was partial, the surgeon continued with final tightening.It was discovered that prior to implantation, the surgeon accidentally turned the screw clockwise which is not specified in the surgical technique.There were no adverse consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: product history review, complaint history review, nc/capa history review, labelling review, risk assessment result: the reported event of was confirmed via email correspondence with the sales rep.All fragments were retrieved and surgery was completed successfully.The device was not returned - still implanted, therefore device evaluation could not be performed.Manufacturing history review revealed no relevant anomalies.Conclusion: some plausible root cause of the screw fractures are : excessive torque applied during implant expansion in-situ, user applies off-axis loading during expansion, inserter not assembles correctly to implant.However the exact root cause cannot be confirmed without device evaluation.

Brand Name
VLIFT CAGE DIAM 18 X 20MM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7898541
Report Number0009617544-2018-00227
Device Sequence Number1473184
Product Code MQP
UDI-Device Identifier04546540557803
UDI-Public04546540557803
Combination Product (Y/N)N
PMA/510(K) Number
K060506
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48291820
Device Lot Number176401
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer10/27/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1